Alert archive / Nebraska / Tornado Warnings in 2008

Tornado Warning 38, NWS Omaha, NE

June 11, 2008Harrison County, Pottawattamie County, Iowa; 4 counties in Nebraska

NWS Omaha, NE issued this tornado warning at Jun 11, 2008, 6:27 PM CDT for Harrison County, Pottawattamie County, Iowa; 4 counties in Nebraska. It was in force for 63 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2008, 6:27 PM CDT (23:27 UTC)
Expired
Jun 11, 2008, 7:30 PM CDT
In force
63 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon

Counties Harrison County, IA, Pottawattamie County, IA, Dodge County, NE, Douglas County, NE, Saunders County, NE, Washington County, NE

The radar

The Omaha radar (KOAX), 19 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 6:39 PM CDTHAIL 0.751 Nw Valley, NEAT NATIONAL WEATHER SERVICE OFFICE
Jun 11, 6:48 PM CDTTORNADO2 W Elkhorn, NE
Jun 11, 6:50 PM CDTTORNADOElkhorn, NETORNADO ON GROUND AT THE WEST EDGE OF TOWN.
Jun 11, 6:59 PM CDTTORNADO6 N Elkhorn, NE
Jun 11, 7:00 PM CDTTSTM WND DMG1 Nw Bennington, NEPATIO CHAIRS BLOWN INTO WINDOW. PONTOON BOAT PICKED UP AND BLOWN TWO HOUSES DOWN. IN THE NEWPORT SUBDIVISION. ESTIMATED WIND SPEED 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 2:52 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2008-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2008-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 548 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1784 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
548 m²/s²
0-3 km storm-relative helicity
862 m²/s²
Significant tornado parameter
4.9
Supercell composite
43.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KOAX 112328
TOROAX
IAC085-155-NEC053-055-155-177-120030-
/O.NEW.KOAX.TO.W.0038.080611T2327Z-080612T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
627 PM CDT WED JUN 11 2008

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME SOUTHEASTERN DODGE COUNTY IN EAST CENTRAL NEBRASKA...
  DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF OMAHA...
  EASTERN SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA...
  SOUTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA...
  SOUTHWESTERN HARRISON COUNTY IN SOUTHWEST IOWA...
  NORTHWESTERN POTTAWATTAMIE COUNTY IN SOUTHWEST IOWA...

* UNTIL 730 PM CDT.

* AT 624 PM CDT...THE PUBLIC REPORTED A TORNADO. RADAR INDICATED THE
  MOST DANGEROUS PART OF THE STORM NEAR MEAD...OR 24 MILES WEST OF
  OMAHA...MOVING NORTHEAST AT 38 MPH.

* THE TORNADO WILL BE NEAR...
  VALLEY BY 635 PM CDT...
  ARLINGTON BY 640 PM CDT...
  KENNARD BY 655 PM CDT...
  BLAIR BY 700 PM CDT...

WEATHER SERVICE EMPLOYEES ARE WATCHING STRONG ROTATION JUST WEST OF 
VALLEY. THIS STORM HAS A HISTORY OF PRODUCING A TORNADO NEAR WAHOO.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT
AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO
AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR
BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4171 9606 4145 9572 4109 9651 4125 9665
TIME...MOT...LOC 2327Z 230DEG 33KT 4132 9645

$$

ZAPOTOCNY
7 follow-up statements
000 
WWUS53 KOAX 112338
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
638 PM CDT WED JUN 11 2008

IAC085-155-NEC053-055-155-177-120030-
/O.CON.KOAX.TO.W.0038.000000T0000Z-080612T0030Z/
HARRISON IA-POTTAWATTAMIE IA-DODGE NE-DOUGLAS NE-WASHINGTON NE-
SAUNDERS NE-
638 PM CDT WED JUN 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN
SAUNDERS...SOUTHEASTERN WASHINGTON...DOUGLAS...EXTREME SOUTHEASTERN
DODGE...NORTHWESTERN POTTAWATTAMIE AND SOUTHWESTERN HARRISON
COUNTIES...

AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION AND A POSSIBLE
TORNADO.  THIS STORM WAS LOCATED NEAR VALLEY...OR 18 MILES WEST OF
OMAHA...MOVING NORTHEAST AT 44 MPH.

THE STORM WITH A POSSIBLE TORNADO WILL BE NEAR...
  WASHINGTON AND BENNINGTON BY 645 PM CDT...
  KENNARD BY 650 PM CDT...
  FORT CALHOUN BY 655 PM CDT...

A WALL CLOUD WITH STRONG ROTATION MOVED OVER AND JUST NORTH OF THE 
NATIONAL WEATHER SERVICE IN VALLEY. THE STORM IS NOW JUST NORTHEAST 
OF VALLEY...MOVING TOWARD THE ELKHORN AREA. A TORNADO COULD FOR AT 
ANY TIME. TAKE COVER NOW

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4171 9606 4145 9572 4109 9651 4125 9665
TIME...MOT...LOC 2338Z 235DEG 38KT 4137 9629

$$

ZAPOTOCNY
000 
WWUS53 KOAX 112345
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
644 PM CDT WED JUN 11 2008

IAC085-155-NEC053-055-155-177-120030-
/O.CON.KOAX.TO.W.0038.000000T0000Z-080612T0030Z/
HARRISON IA-POTTAWATTAMIE IA-DODGE NE-DOUGLAS NE-WASHINGTON NE-
SAUNDERS NE-
644 PM CDT WED JUN 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN
SAUNDERS...SOUTHEASTERN WASHINGTON...DOUGLAS...EXTREME SOUTHEASTERN
DODGE...NORTHWESTERN POTTAWATTAMIE AND SOUTHWESTERN HARRISON
COUNTIES...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION AND A POSSIBLE
TORNADO.  THIS STORM WAS LOCATED NEAR VALLEY...OR 16 MILES WEST OF
OMAHA...MOVING NORTHEAST AT 28 MPH.

A WALL CLOUD WITH STRONG ROTATION CONTINUES TO BE REPORTED IN 
WATERLOO AND ELKHORN. THOSE IN NORTHWEST OMAHA SHOULD TAKE COVER 
NOW

THE STORM WITH A POSSIBLE TORNADO WILL BE NEAR...
  WESTERN OMAHA BY 655 PM CDT...
  BENNINGTON...WASHINGTON AND NORTHWESTERN OMAHA BY 700 PM CDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4171 9606 4145 9572 4109 9651 4125 9665
TIME...MOT...LOC 2344Z 243DEG 25KT 4132 9630

$$

ZAPOTOCNY
000 
WWUS53 KOAX 112350
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
649 PM CDT WED JUN 11 2008

IAC085-155-NEC053-055-155-177-120030-
/O.CON.KOAX.TO.W.0038.000000T0000Z-080612T0030Z/
HARRISON IA-POTTAWATTAMIE IA-DODGE NE-DOUGLAS NE-WASHINGTON NE-
SAUNDERS NE-
649 PM CDT WED JUN 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN
SAUNDERS...SOUTHEASTERN WASHINGTON...DOUGLAS...EXTREME SOUTHEASTERN
DODGE...NORTHWESTERN POTTAWATTAMIE AND SOUTHWESTERN HARRISON
COUNTIES...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AND 
STORM SPOTTERS CONFIRM A TORNADO.  THIS TORNADO WAS LOCATED NORTH OF 
ELKHORN...MOVING NORTHEAST AT 29 MPH.

WEATHER SPOTTERS CONFIRM A TORNADO JUST NORTH AND NORTHEAST OF 
ELKHORN. A FUNNEL CLOUD WAS REPORTED NEAR 168TH AND FORT. THOSE IN 
NORTH OMAHA...BENNINGTON AND ELKHORN SHOULD TAKE COVER IMMEDIATELY.

THE TORNADO WILL BE NEAR...
  NORTHWESTERN OMAHA AND WASHINGTON BY 655 PM CDT...
  BENNINGTON AND WESTERN OMAHA BY 700 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4171 9606 4145 9572 4109 9651 4125 9665
TIME...MOT...LOC 2349Z 243DEG 25KT 4133 9622

$$

ZAPOTOCNY
000 
WWUS53 KOAX 112354
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
654 PM CDT WED JUN 11 2008

IAC085-155-NEC053-055-155-177-120030-
/O.CON.KOAX.TO.W.0038.000000T0000Z-080612T0030Z/
HARRISON IA-POTTAWATTAMIE IA-DODGE NE-DOUGLAS NE-WASHINGTON NE-
SAUNDERS NE-
654 PM CDT WED JUN 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN
SAUNDERS...SOUTHEASTERN WASHINGTON...DOUGLAS...EXTREME SOUTHEASTERN
DODGE...NORTHWESTERN POTTAWATTAMIE AND SOUTHWESTERN HARRISON
COUNTIES...

AT 650 PM CDT...STORM SPOTTERS CONFIRM A TORNADO.  THIS TORNADO WAS 
LOCATED JUST WEST OF ELKHORN...OR 13 MILES WEST OF OMAHA...MOVING 
NORTHEAST AT 29 MPH.

THE TORNADO WILL BE NEAR...
  WESTERN OMAHA BY 700 PM CDT...
  NORTHERN OMAHA BY 705 PM CDT...
  NORTHERN OMAHA BY 710 PM CDT...
  NORTHEASTERN OMAHA BY 715 PM CDT...


THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4171 9606 4145 9572 4109 9651 4125 9665
TIME...MOT...LOC 2354Z 244DEG 25KT 4133 9616

$$

ZAPOTOCNY
000 
WWUS53 KOAX 120002
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
702 PM CDT WED JUN 11 2008

IAC085-155-NEC053-055-155-177-120030-
/O.CON.KOAX.TO.W.0038.000000T0000Z-080612T0030Z/
HARRISON IA-POTTAWATTAMIE IA-DODGE NE-DOUGLAS NE-WASHINGTON NE-
SAUNDERS NE-
702 PM CDT WED JUN 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN
SAUNDERS...SOUTHEASTERN WASHINGTON...DOUGLAS...EXTREME SOUTHEASTERN
DODGE...NORTHWESTERN POTTAWATTAMIE AND SOUTHWESTERN HARRISON
COUNTIES...

AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AND 
STORM SPOTTERS CONFIRM A TORNADO.  THIS TORNADO WAS LOCATED 5 NORTH 
OF ELKHORN...OR 10 MILES NORTHWEST OF OMAHA...MOVING NORTHEAST AT 30 
MPH.

THE TORNADO WILL BE NEAR...
  NORTHERN OMAHA BY 710 PM CDT...
  FORT CALHOUN AND NORTHERN OMAHA BY 715 PM CDT...
  NORTHEASTERN OMAHA BY 720 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4171 9606 4145 9572 4109 9651 4125 9665
TIME...MOT...LOC 0002Z 244DEG 25KT 4137 9612

$$

ZAPOTOCNY
000 
WWUS53 KOAX 120021
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
721 PM CDT WED JUN 11 2008

IAC085-155-NEC053-055-155-177-120030-
/O.CON.KOAX.TO.W.0038.000000T0000Z-080612T0030Z/
HARRISON IA-POTTAWATTAMIE IA-DODGE NE-DOUGLAS NE-WASHINGTON NE-
SAUNDERS NE-
721 PM CDT WED JUN 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN
SAUNDERS...SOUTHEASTERN WASHINGTON...DOUGLAS...EXTREME SOUTHEASTERN
DODGE...NORTHWESTERN POTTAWATTAMIE AND SOUTHWESTERN HARRISON
COUNTIES...

AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION AND A POSSIBLE
TORNADO.  THIS STORM WAS LOCATED NEAR FORT CALHOUN...OR 10 MILES
NORTH OF OMAHA...MOVING NORTHEAST AT 30 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4171 9606 4145 9572 4109 9651 4125 9665
TIME...MOT...LOC 0021Z 244DEG 25KT 4143 9596

$$

ZAPOTOCNY
000 
WWUS53 KOAX 120031
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
731 PM CDT WED JUN 11 2008

IAC085-155-NEC053-055-155-177-120041-
/O.EXP.KOAX.TO.W.0038.000000T0000Z-080612T0030Z/
HARRISON IA-POTTAWATTAMIE IA-DODGE NE-DOUGLAS NE-WASHINGTON NE-
SAUNDERS NE-
731 PM CDT WED JUN 11 2008

...THE TORNADO WARNING FOR EASTERN SAUNDERS...SOUTHEASTERN
WASHINGTON...DOUGLAS...EXTREME SOUTHEASTERN DODGE...NORTHWESTERN
POTTAWATTAMIE AND SOUTHWESTERN HARRISON COUNTIES HAS EXPIRED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4171 9606 4145 9572 4109 9651 4125 9665
TIME...MOT...LOC 0021Z 244DEG 25KT 4143 9596

$$

ZAPOTOCNY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 11, 4:33 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 11, 4:33 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
433 PM CDT WED JUN 11 2008

.DISCUSSION...

AFD SHORT DUE TO ANTICIPATED WX. SEVERE WEATHER...FLASH FLOODING THE
MAIN CONCERNS IN THE NEAR TERM. AMPLE MOISTURE/INSTABILITY IN PLACE
THIS AFTERNOON SETTING SITUATION FOR A SEVERE WEATHER OUTBREAK ACROSS
THE CWA THIS EVENING.SURFACE LOW WAS SITUATED OVER ERN SD INTO ERN
NEB WITH ASSOCIATED COLD FRONT CURRENTLY MOVING INTO THE CWA. MESO
ANALYSIS SHOWING NIL CAPPING WITH AXIS OF SBCAPE AOA 3000J/KG THRU
THE CWA...WITH GREATEST O-1KM SHEAR IN WESTERN IA BEHIND SURFACE WARM
FRONT EXTENDING FROM ERN SD INTO MN. LATEST SFC OBS INDICATE BNDRY IS
ALREADY CROSSING NE NEB INTO WRN IA WITH CONVECTION FIRING ALONG THE
LINE. EXCEPT FOR NE NEB...SPC TOR WATCH IS IN EFFECT OVER THE CWA
THRU 10 PM. SUSPECT THAT TORNADIC THREAT NORTH WILL QUICKLY
SHIFT INTO CENTRAL IA BY 00Z. GIVEN BNDRY MOVEMENT...FEEL THEN
THAT TOR THREAT FOR THE CWA WILL MAINLY BE OVER SOUTHERN SECTIONS OF
THE CWA BETWEEN 00Z-03Z IN AREA OF FAVORED MLCAPE/ESRH/MLLCL.
SEVERE THREAT SHOULD DIMINISH THEN IN THE LATE EVENING. AS FOR
FLOODING...A WATCH CONTINUES TO BE IN EFFECT OVER A LARGE PORTION
OF THE CWA THRU EARLY THURSDAY. SATL WINDS/IMAGERY WAS SHOWING A
FRONTOGENETIC BNDRY BTW 775MB-600MB LAYER EXTENDING FROM THE
WESTERN DAKOTAS THRU WESTERN NEB AND INTO NE CO. THIS MAY BE FOCUS
FOR SECOND ROUND OF DEVELOPMENT AFTER MIDNIGHT WHICH MAY CATAPULT
12HR QPF TOTALS BY THURSDAY MORNING AOA 3 INCHES MAINLY SE NEB
AND SW IA.

DURING THE EXTENDED PERIODS...SHORTWAVE TROF PUSHING HEADING INTO THE
GREAT LAKES REGION ON SUNDAY PUSHES A COLD FRONT INTO THE CENTRAL
PLAINS. FAVORED ECM SHOWING POTENTIAL FOR EARLY MORNING CONVECTION
NEAR THE NEB/KS BORDER...THEN MORE STABLE AIRMASS FILTERING IN
THROUGH THE AFTERNOON. UPPER RIDGE BUILDS OVER THE PACIFIC NW ON
MONDAY WITH A SERIES OF IMPULSES RIDING UP AND OVER INTO THE NORTHERN
PLAINS. COOL SURFACE HIGH BUILDING SOUTHWARD INTO THE HEARTLAND
SHOULD TRANSLATE TO DRY CONDITIONS THROUGH WEDNESDAY. DURING THIS
TIME...BEST THUNDER CHANCES APPEAR TO BE WELL WEST OF THE CWA. THE
ECM SUGGESTING SURFACE HIGH WILL ACT AS A BUFFER WITH BEST
INSTABILITY/MOISTURE REMAINING WEST OF THE AREA AS LLVL MOIST ADVECTS
NORTHWARD ALONG THE HIGH PLAINS.

&&

.AVIATION...
FOR TAF SITES KOMA...KLNK AND KOFK THROUGH 12/18Z.

VFR CONDITIONS EXPECTED UNTIL CDFNT MOVES THRU THE AREA AND TSTMS
OVERSPREAD THE AREA. VISIBILITIES MAY BE REDUCED TO 1SM OR LESS IN
+TSRA. WINDS WL TURN TO THE NORTHWEST BEHIND THE FRONT. KOFK AROUND
00Z, KOMA AND KLNK AROUND 03Z. STEADY RAIN IS LIKELY BEHIND THE
FRONT AND PCPN EXPECTED TO CLEAR OUT AFTER 09Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR NEZ015-032>034-
     042>045-050>053-065>068-078-088>093.

IA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR IAZ043-055-056-
     069-079-080-090-091.

&&

DEE/BG
Hazardous weather outlook, Jun 11, 5:29 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
529 PM CDT WED JUN 11 2008

IAZ043-055-056-069-079-080-090-091-NEZ015-032>034-042>045-050>053-
065>068-078-088>093-120300-
BURT-BUTLER-CASS-COLFAX-CUMING-DODGE-DOUGLAS-FREMONT IA-GAGE-
HARRISON IA-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PLATTE-POTTAWATTAMIE IA-
RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-STANTON-THURSTON-
WASHINGTON-
529 PM CDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...AND SOUTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

TORNADO WATCH IS IN EFFECT UNTIL 10 PM TONIGHT.

FLASH FLOOD WATCH IS IN EFFECT UNTIL THURSDAY MORNING.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE
OUTLOOK AREA TONIGHT. STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE
HAIL...DAMAGING WINDS AS WELL AS POSSIBLE TORNADOES. ALSO...THERE IS
A HIGH POTENTIAL FOR HEAVY RAINFALL THROUGH THURSDAY MORNING.

A COLD FRONT MOVING ACROSS THE OUTLOOK AREA WILL WILL BE THE
FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING. AMPLE MOISTURE...
INSTABILITY AND SHEAR WILL INCREASE THE POTENTIAL FOR TORNADIC
THUNDERSTORMS...MAINLY ALONG AND SOUTH OF THE INTERSTATE 80
CORRIDOR. HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT
THIS EVENING IN CENTRAL NEBRASKA AND WEST CENTRAL IOWA. ALSO...HEAVY
RAINFALL WILL MAKE FLASH FLOODING LIKELY TONIGHT OVER A LARGE PORTION
OF THE OUTLOOK AREA.

THIS WILL ONLY EXACERBATE POSSIBLE FLOODING ISSUES ON SEVERAL
RIVERS AND STREAMS...PARTICULARLY OVER SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA. THUS A FLASH FLOOD WATCH IS IN EFFECT FOR THE
AREA UNTIL THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THERE IS A SMALL CHANCE FOR THUNDERSTORMS THURSDAY NIGHT AND
AGAIN SUNDAY MORNING OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD PREPARE FOR ACTIVATION THIS EVENING. ALSO...ANY
FLASH FLOODING REPORTS WOULD BE APPRECIATED.

NEZ011-012-016>018-030-031-120300-
ANTELOPE-BOONE-CEDAR-KNOX-MADISON-PIERCE-WAYNE-
529 PM CDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR THURSDAY.

DEE

In the hours before

Local storm report, Jun 11, 5:55 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
555 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HAIL             2 W VALPARAISO          41.08N 96.87W
06/11/2008  E0.75 INCH       SAUNDERS           NE   PUBLIC

&&

CR
Local storm report, Jun 11, 6:11 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
611 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TORNADO          1 S WAHOO               41.20N 96.62W
06/11/2008                   SAUNDERS           NE   PUBLIC

&&

CR
Local storm report, Jun 11, 6:24 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
624 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             4 W WAHOO               41.22N 96.70W
06/11/2008  E0.88 INCH       SAUNDERS           NE   AMATEUR RADIO

&&

CR

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:37 AM CDTSevere Thunderstorm WarningOAXMills, Pottawattamie38 min
Jun 11, 3:43 AM CDTSevere Thunderstorm WarningOAXPottawattamie47 min
Jun 11, 4:17 AM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie43 min
Jun 11, 4:28 AM CDTSevere Thunderstorm WarningOAXMonona47 min
Jun 11, 4:44 AM CDTFlash Flood WatchOAXFremont, Harrison, Mills, Monona, Montgomery, Page and 2 more26 hr
Jun 11, 5:55 AM CDTSevere Thunderstorm WarningOAXHarrison, Shelby39 min
Jun 11, 6:26 AM CDTWind AdvisoryOAXFremont, Harrison, Mills, Monona, Montgomery, Page and 2 more10 hr
Jun 11, 6:59 AM CDTFlash Flood WarningOAXPottawattamie4 hr
Jun 11, 12:29 PM CDTRiver Flood WarningOAXHarrison21 hr
Jun 11, 5:25 PM CDTSevere Thunderstorm WarningOAXMonona50 min
Jun 11, 6:08 PM CDTSevere Thunderstorm WarningOAXMonona37 min
Jun 11, 6:13 PM CDTFlash Flood WarningOAXMonona3 hr
Jun 11, 6:13 PM CDTSevere Thunderstorm WarningOAXHarrison, Monona47 min
Jun 11, 6:23 PM CDTTornado WarningOAXHarrison, Monona37 min
Jun 11, 6:57 PM CDTTornado WarningOAXHarrison, Monona23 min
Jun 11, 2:34 AM CDTSevere Thunderstorm WarningOAXJohnson41 min
Jun 11, 2:50 AM CDTSevere Thunderstorm WarningOAXColfax, Platte, Stanton40 min
Jun 11, 2:59 AM CDTSevere Thunderstorm WarningOAXCass, Sarpy46 min
Jun 11, 3:26 AM CDTSevere Thunderstorm WarningOAXColfax, Dodge49 min
Jun 11, 4:25 AM CDTSevere Thunderstorm WarningOAXCedar22 min
Jun 11, 11:14 AM CDTAreal Flood WarningOAXPlatte24 hr
Jun 11, 4:26 PM CDTSevere Thunderstorm WarningOAXCuming, Thurston27 min
Jun 11, 4:32 PM CDTSevere Thunderstorm WarningOAXSaunders43 min
Jun 11, 5:02 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming28 min
Jun 11, 5:36 PM CDTSevere Thunderstorm WarningOAXButler, Dodge, Douglas, Lancaster, Saunders, Seward and 1 more54 min
Jun 11, 5:49 PM CDTSevere Thunderstorm WarningOAXBurt, Dodge, Washington26 min
Jun 11, 5:56 PM CDTTornado WarningOAXSaunders49 min
Jun 11, 6:03 PM CDTFlash Flood WarningOAXSaunders3 hr
Jun 11, 6:16 PM CDTSevere Thunderstorm WarningOAXLancaster, Saline, Seward59 min
Jun 11, 6:40 PM CDTFlash Flood WarningOAXBurt, Washington3 hr
Jun 11, 6:58 PM CDTTornado WarningOAXCass, Lancaster, Otoe, Saline, Seward62 min

Nearby

Tornado Warnings in Nebraska, 2008Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.